Quaternionic contact structures in dimension 7
Annales de l'Institut Fourier, Volume 56 (2006) no. 4, p. 851-885

The conformal infinity of a quaternionic-Kähler metric on a 4n-manifold with boundary is a codimension 3 distribution on the boundary called quaternionic contact. In dimensions 4n-1 greater than 7, a quaternionic contact structure is always the conformal infinity of a quaternionic-Kähler metric. On the contrary, in dimension 7, we prove a criterion for quaternionic contact structures to be the conformal infinity of a quaternionic-Kähler metric. This allows us to find the quaternionic-contact structures on the 7-sphere close to the conformal infinity of the quaternionic hyperbolic metric and which are the boundaries of complete quaternionic-Kähler metrics on the 8-ball. Finally, we construct a 25-parameter family of Sp(1)-invariant complete quaternionic-Kähler metrics on the 8-ball together with the 25-parameter family of their boundaries.

L’infini conforme d’une métrique quaternion-kählérienne complète sur une variété de dimension 4n est une distribution de contact quaternionienne de codimension 3. En dimension 4n-1>7, une telle structure de contact quaternionienne est toujours l’infini conforme d’une métrique quaternion-kählérienne. Cependant, nous décrivons dans cet article une condition nécessaire et suffisante pour qu’une telle distribution sur une variété de dimension 7 soit l’infini conforme d’une métrique quaternion-kälérienne. Ceci nous permet de trouver les structures de contact quaternioniennes sur la sphère de dimension 7, proches de la structure standard et qui sont les infinis conformes de métriques quaternion-kählériennes complètes sur la boule de dimension 8. Nous construisons ensuite une famille à 25 paramètres de métriques quaternion-kählériennes Sp(1)-invariantes et complètes sur la boule de dimension 8.

DOI : https://doi.org/10.5802/aif.2203
Classification:  53C25,  53C26,  53C28,  53D10,  58A10,  58J10
Keywords: contact structures, quaternionic-kähler metrics, twistor spaces
@article{AIF_2006__56_4_851_0,
     author = {Duchemin, David},
     title = {Quaternionic contact structures in dimension $7$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {56},
     number = {4},
     year = {2006},
     pages = {851-885},
     doi = {10.5802/aif.2203},
     mrnumber = {2266881},
     zbl = {1122.53025},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2006__56_4_851_0}
}
Duchemin, David. Quaternionic contact structures in dimension $7$. Annales de l'Institut Fourier, Volume 56 (2006) no. 4, pp. 851-885. doi : 10.5802/aif.2203. http://www.numdam.org/item/AIF_2006__56_4_851_0/

[1] Besse, A. L. Einstein manifolds, Springer-Verlag, Berlin (1987) | MR 867684 | Zbl 0613.53001

[2] Biquard, O. Métriques d’Einstein asymptotiquement symétriques, Astérisque, Société Mathématique de France, Tome 265 (2000) | MR 1760319 | Zbl 0967.53030

[3] Biquard, O. Métriques autoduales sur la boule, Invent. Math., Tome 148 (2002), pp. 545-607 | Article | MR 1908060 | Zbl 1040.53061

[4] Galicki, K. Multi-centre metrics with negative cosmological constant, Class. Quantum Grav., Tome 8 (1991), pp. 1529-1543 | Article | MR 1122250 | Zbl 0737.53061

[5] Graham, C. Robin; Lee, John M. Einstein metrics with prescribed conformal infinity on the ball, Advances in Math., Tome 87 (1991), pp. 186-225 | Article | MR 1112625 | Zbl 0765.53034

[6] Konishi, M. On manifolds with Sasakian 3-structures over quaternion-Kählerian manifolds, Kodai Math. Sem. Reps., Tome 26 (1975), pp. 194-200 | Article | MR 377782 | Zbl 0308.53035

[7] Lebrun, C. -Space with a cosmological constant, Proc. R. Soc. Lond. A, Tome 380 (1982), pp. 171-185 | Article | MR 652038 | Zbl 0549.53042

[8] Lebrun, C. Quaternionic-Kähler manifolds and conformal geometry, Math. Ann., Tome 284 (1989), pp. 353-376 | Article | MR 1001707 | Zbl 0674.53036

[9] Lebrun, C. On complete quaternionic-Kähler manifolds, Duke Math. J., Tome 63 (1991), pp. 723-743 | Article | MR 1121153 | Zbl 0764.53045

[10] Montgomery, R. A tour of subriemannian geometries, their geodesics and applications, Math. Surv. Mon. (AMS) Tome 91 (2002) | MR 1867362 | Zbl 1044.53022

[11] Salamon, S. Quaternionic Kähler manifolds, Invent. Math., Tome 67 (1982), pp. 143-171 | Article | MR 664330 | Zbl 0486.53048

[12] Salamon, S. Almost parallel structures, Global differential geometry: the mathematical legacy of Alfred Gray, Bilbao (2000), pp. 162-181 | MR 1871007 | Zbl 1008.53043

[13] Swann, A. Aspects symplectiques de la géométrie quaternionique, C. R. Acad. Sci. Paris, Série I, Tome 308 (1989), pp. 225-228 | MR 986384 | Zbl 0661.53023